Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 212, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2010, 4:39 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2010, 4:39 PM MDT (22:39 UTC)
- Expired
- Jul 3, 2010, 5:15 PM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:02 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:28 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 2:28 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SAT JUL 3 2010 .SYNOPSIS... H5 TROUGH OVER WESTERN CONUS WITH STRONG WAVE LIFTING OUT OF THE CENTRAL ROCKIES PER WV. AT THE SURFACE COLD FRONTAL BOUNDARY INTO THE NORTHERN NEBRASKA PANHANDLE WITH SURFACE TROUGH EXTENDING INTO THE SURFACE LOW OVER NORTHEAST COLORADO. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE CONFIDENCE IN THE FORECAST. ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE NEBRASKA PANHANDLE THIS AFTERNOON AND CONVECTION BEGINNING TO FIRE. BEST DYNAMICS OVER THE PANHANDLE AND WESTERN NEBRASKA THIS EVENING FOR SEVERE THEN TRANSITIONS TO HEAVY RAIN PRODUCERS AS THE FRONT MOVES SLOWLY EAST TONIGHT. STORM MOTION AND ABUNDANT RAINFALL WILL COMBINE FOR SOME AREAS OF POSSIBLE FLASH FLOODING TONIGHT AND HAV ISSUED A FLASH FLOOD WATCH FOR NORTH CENTRAL NEBRASKA. FFG IS ON THE HIGH SIDE BUT SOME 2 INCH RAINFALL REPORTS ARE POSSIBLE OVER NORTH CENTRAL NEBRASKA BY TOMORRO MORNING. SHOWERS WILL CONTINUE THROUGH THE MORNING AND THEN A BRIEF REPRIEVE AS THE FRONT STALLS OUT OVER SOUTHWEST NEBRASKA KS NEBR BORDER TOMORROW EVENING AND THEN NEXT WAVE MOVES ACROSS THE FRONT. MAY BE SOME POTENTIAL AGAIN FOR FLASH FLOODING OVER SOUTHWEST NEBRASKA. WILL EVALUATE IN THE AM WITH FRONTAL POSITION AT THAT TIME. COOL AND RAINY TOMORROW WITH TEMPERATURES IN THE UPPER 70S TO AROUND 80. FRONT WILL CONTINUE ALONG THE SOUTHERN BORDER WITH RAIN CHANCES CONTINUED OVER THE SOUTH THROUGH MONDAY. ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA ON TUESDAY AND BRING THE CHANCE FOR SHOWERS AND COOLER TEMPERATURES THROUGH MID WEEK. && .AVIATION... VFR CONDITIONS BOTH KVTN AND KLBF THROUGH THE EARLY EVENING WITH FORPA AND THUNDERSTORMS LOWERING INTO MVFR CONDITIONS TRW WINDS AND CIGS 7Z KLBF AND 3Z KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004-005-022>024-035-056-057-094. FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SUNDAY MORNING FOR NEZ005>010-025>029. && SHORT TERM/EXTENDED...POWER AVIATION...KECK/SCHULTZ
Hazardous weather outlook, Jul 3, 3:25 PM MDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT SAT JUL 3 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-042130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 425 PM CDT SAT JUL 3 2010 /325 PM MDT SAT JUL 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING OVER THE EASTERN NEBRASKA PANHANDLE...BUT AS THE STORMS MOVE INTO THE CENTRAL AND NORTHERN SANDHILLS AFTER 700 PM CDT OR 600 PM MDT THEY WILL FORM INTO A SOLID LINE. THE RESULTING COMPLEX OF STORMS WILL MOVE ACROSS MUCH OF THE REST OF THE AREA DURING THE NIGHT...BUT AFTER SUNSET THE MOST INTENSE STORMS WILL LIKELY BE OVER NORTH CENTRAL NEBRASKA. SOME STORMS MAY BE SEVERE WITH A THREAT OF LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL ALONG AND WEST OF HIGHWAY 83. EAST OF HIGHWAY 83 THE THREAT WILL TRANSITION TO DAMAGING WINDS AND VERY HEAVY RAIN. THE HEAVIEST RAIN IS EXPECTED OVER NORTH CENTRAL NEBRASKA...WHERE A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 PM CDT THIS EVENING THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL REMAIN POSSIBLE INDEPENDENCE DAY THROUGH MONDAY AS THE COLD FRONT STALLS OUT NEAR THE KANSAS AND NEBRASKA BORDER. ISOLATED SEVERE STORMS ARE POSSIBLE...BUT AGAIN THE MAIN THREAT WILL BE THE POTENTIAL FOR HEAVY RAINFALL. A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK AS AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY RAINFALL WILL ALSO BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SCHULTZ
In the hours before
Local storm report, Jul 3, 2:44 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT SAT JUL 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 7 WSW GRANT 40.81N 101.85W
07/02/2010 PERKINS NE PUBLIC
A TRAINED SPOTTER OBSERVED SEVERAL GUSTNADOES THAT DID
DAMAGE AT THE WILSON FEED LOT. AT THE FEED LOT THE
GUSTNADOES DESTROYED A RAISED, OPEN FACED STORAGE
BUILDING. THE BUILDING FRAME SLAMMED INTO THE SOUTHWEST
CORNER OF A LARGE GARAGE. DAMAGE ALSO INCLUDED DESTROYING
AN EMPTY 1200 POUND STORAGE GRAIN BIN, MOVED A SCALE
HOUSE BUILDING APPROXIMATELY TWO INCHES ON ITS FOUNDATION
AND DAMAGED THE FOUNDATION TO A THIRD STORAGE BUILDING.
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 57 min |
| Jul 2, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 62 min |
| Jul 3, 2:03 PM MDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Cherry, Garfield, Holt and 5 more | 13 hr |
| Jul 3, 4:50 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 25 min |
| Jul 3, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.